My derm prescribed me Minocycline and ever since I have been on it I had had bloating/cramping. Did this happen to anyone else? I have tried taking it with and without food but still get the gasy feeling.
For me it wasn't a bloated or gassy feeling, instead I had a severe stabbing pain in my stomach and I couldn't eat anything even mildly spicy. I reacted the same way for all of the tetracycline group of antibiotics (doxy, mino, sumycin, etc.). It's known to cause stomach problems. I mentioned this to my derm and she suggested taking it with food, even a meal if it gets bad enough.
I'm on Minocycline too. Antibiotics are known to suppress the "good" bacteria in your digestive tract. There are like 400 different necessary bacteria and yeast in your digestive tract. If the balance get off, it leads to bloating and gasiness and for some people, yeast infections. You could try either eating yogurt with live cultures (acidophilus) or taking a supplement. You can find intestinal supplements with acidophilus and other probiotics at the health food store, usually refridgerated. The supplements might be better because it's unclear how much acidophilus you're actually getting in yogurt. Or if you're lactose-intolerant like me, eating yogurt causes bloating and gas. It is a bit expensive, around $18-$22 for a bottle of capsules.